Alert archive / Oregon / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Medford, OR

August 1, 2011Siskiyou County, California; 5 counties in Oregon

NWS Medford, OR issued this red flag warning at Aug 1, 2011, 4:32 AM PDT for Siskiyou County, California; 5 counties in Oregon. It took effect at Aug 1, 2011, 1:00 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2011, 4:32 AM PDT (11:32 UTC)
In effect from
Aug 1, 2011, 1:00 PM PDT
Expired
Aug 1, 2011, 5:20 PM PDT
In force
4 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 58 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2815 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WWUS86 KMFR 011132
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
432 AM PDT MON AUG 1 2011

.A DISTURBANCE WILL BE MOVING INTO SISKIYOU COUNTY THIS
AFTERNOON. THIS WILL HELP TO GENERATE MORE THUNDERSTORMS OVER
SISKIYOU COUNTY. THE STORM TRACK TURNS MORE SOUTHERLY AND STORMS
THAT FORM COULD MOVE INTO THE CASCADES. AT THIS TIME IT APPEARS
THE STORM TRACK COULD DRIFT INTO WEST KLAMATH COUNTY BY MONDAY
EVENING. MEASURABLE RAIN IS POSSIBLE UNDERNEATH THE CORE OF THE
STORM. HOWEVER THE PERIPHERY OF THE STORM MAY NOT SEE SIGNIFICANT
RAINFALL AND THIS COULD LEAD TO MORE FIRE STARTS.

CAZ280-281-284-012345-
/O.UPG.KMFR.FW.A.0002.110801T2000Z-110802T0400Z/
/O.NEW.KMFR.FW.W.0001.110801T2000Z-110802T0400Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
432 AM PDT MON AUG 1 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR SCATTERED LIGHTNING FOR FIRE ZONES 280...281
AND 248...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA: FIRE ZONES 281...284 AND 280

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN
  1300 AND 1500 THIS AFTERNOON AND CONTINUE THROUGH THIS
  EVENING. LIGHTNING COVERAGE IS EXPECTED TO INCREASE TO SCATTERED
  AS THE DAY PROGRESSES.

* OUTFLOW WINDS...WIND GUSTS TO 40 MPH ARE POSSIBLE.

* IMPACTS...WHILE WETTING RAIN MAY BE EXPECTED UNDERNEATH THE
  CORE OF THE STORM...MUCH LESS RAIN IS EXPECTED ON THE 
  PERIPHERY OF THE STORM. THIS COULD LEAD TO MORE FIRE STARTS. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ621-623-624-012345-
/O.UPG.KMFR.FW.A.0002.110801T2000Z-110802T0400Z/
/O.NEW.KMFR.FW.W.0001.110801T2000Z-110802T0400Z/
SISKIYOU MOUNTAINS-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
432 AM PDT MON AUG 1 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR SCATTERED LIGHTNING FOR FIRE ZONES 621...623
AND 624...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA: FIRE ZONES 621 AND 623 ESPECIALLY AT THE LOWER
  ELEVATIONS...AND THE NORTHWEST PORTION OF FIRE ZONE 624
  ESPECIALLY AREAS CLOSEST TO THE CASCADE MOUNTAINS.

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO MOVE INTO THESE AREAS
  FROM THE SOUTH THIS AFTERNOON WITH THE STORM CONTINUE THROUGH
  THIS EVENING. LIGHTNING COVERAGE IS EXPECTED TO INCREASE TO
  SCATTERED LATE THIS AFTERNOON AND THIS EVENING.

* OUTFLOW WINDS...WIND GUSTS TO 40 MPH ARE POSSIBLE.

* IMPACTS...WHILE WETTING RAIN MAY BE EXPECTED UNDERNEATH THE
  CORE OF THE STORM...MUCH LESS RAIN IS EXPECTED ON THE 
  PERIPHERY OF THE STORM. THIS COULD LEAD TO MORE FIRE STARTS. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
028 
WWUS86 KMFR 011739 CCA
RFWMFR

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
925 AM PDT MON AUG 1 2011

CORRECTED WORDING OF PRODUCT AND FOR ADHERENCE TO CRITERIA

.AN UPPER LEVEL DISTURBANCE WILL BE MOVING INTO SISKIYOU COUNTY THIS
AFTERNOON AND EVENING. THIS WILL HELP TO GENERATE MORE THUNDERSTORMS
OVER SISKIYOU COUNTY. THE STORM TRACK WILL TURN MORE SOUTHERLY
THIS AFTERNOON AND EVENING SO THE STORMS THAT FORM ARE EXPECTED TO
MOVE ALONG AND NEAR THE CASCADES. AT THIS TIME IT APPEARS THE
STORM TRACK COULD DRIFT INTO WESTERN KLAMATH COUNTY BY THE
EVENING. WHILE MEASURABLE RAIN IS POSSIBLE UNDERNEATH THE CORE OF
THE STORMS...THEY ARE EXPECTED TO BE MOSTLY DRY AS THE
INITIATE...AND THEN ARE MORE LIKELY TO PRODUCE RAIN AS THEY MOVE
NORTHWARD INTO OREGON. IN AREAS WHERE FUELS ARE DRY FIRE STARTS
ARE ANTICIPATED.

CAZ280-281-284-020400-
/O.UPG.KMFR.FW.A.0002.110801T2000Z-110802T0400Z/
/O.COR.KMFR.FW.W.0001.110801T2000Z-110802T0400Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
925 AM PDT MON AUG 1 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR LIGHTNING WITH INSUFFICIENT MOISTURE FOR FIRE
ZONES 280...281 AND 284...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING.


* AFFECTED AREA: FIRE ZONES 280...281...AND 284

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN
  1300 AND 1700 LOCAL TIME THIS AFTERNOON AND CONTINUE THROUGH
  THIS EVENING. LIGHTNING COVERAGE IS EXPECTED TO INCREASE TO
  SCATTERED AS THE DAY PROGRESSES.

* OUTFLOW WINDS...WIND GUSTS UP TO 40 MPH ARE POSSIBLE.

* IMPACTS...STORMS ARE EXPECTED TO BE MAINLY DRY THIS AFTERNOON.
  AS THEY INCREASE IN COVERAGE AND MOVE NORTHWARD THIS EVENING
  WETTING RAIN MAY OCCUR UNDERNEATH THE CORE OF THE STORMS...BUT
  LITTLE IF ANY RAIN IS EXPECTED ON THE PERIPHERY OF THE STORMS.
  WHERE DRY FUELS AND LIGHTNING OCCURS FIRE STARTS ARE
  ANTICIPATED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ621-623-624-020400-
/O.UPG.KMFR.FW.A.0002.110801T2000Z-110802T0400Z/
/O.COR.KMFR.FW.W.0001.110801T2000Z-110802T0400Z/
SISKIYOU MOUNTAINS-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
925 AM PDT MON AUG 1 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR LIGHTNING WITH INSUFFICIENT MOISTURE FOR
FIRE ZONES 621...623...AND 624...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING.


* AFFECTED AREA: FIRE ZONES 621 AND 623 ESPECIALLY AT THE LOWER
  ELEVATIONS...AND THE NORTHWEST PORTION OF FIRE ZONE 624
  ESPECIALLY LOW AND MID ELEVATION AREAS CLOSEST TO THE CASCADE
  MOUNTAINS.

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO MOVE INTO THESE
  AREAS FROM THE SOUTH AND SOUTHWEST THIS AFTERNOON AND EVENING.
  LIGHTNING COVERAGE IS EXPECTED TO INCREASE TO SCATTERED LATE
  THIS AFTERNOON AND THIS EVENING.

* OUTFLOW WINDS...WIND GUSTS UP TO 40 MPH ARE POSSIBLE.

* IMPACTS...GRASS AND BRUSH AREAS ARE THE PRIMARY CONCERN FOR FIRE
  STARTS. DUE TO WETTER FUELS IN THE TIMBER...FIRE STARTS ARE LESS
  LIKELY THERE. SIGNIFICANT RAIN MAY OCCUR UNDERNEATH THE CORE OF
  THE STORMS...BUT LITTLE IF ANY RAIN IS EXPECTED ON THE PERIPHERY
  OF THE STORMS. WHERE DRY FUELS AND LIGHTNING COMBINE FIRE STARTS
  ARE ANTICIPATED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

BTL

VISIT US AT WWW.WEATHER.GOV/MEDFORD
365 
WWUS86 KMFR 011742
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1042 AM PDT MON AUG 1 2011

.AN UPPER LEVEL DISTURBANCE WILL BE MOVING INTO SISKIYOU COUNTY
THIS AFTERNOON AND EVENING. THIS WILL HELP TO GENERATE MORE
THUNDERSTORMS OVER SISKIYOU COUNTY. THE STORM TRACK WILL TURN
MORE SOUTHERLY THIS AFTERNOON AND EVENING SO THE STORMS THAT FORM
ARE EXPECTED TO MOVE ALONG AND NEAR THE CASCADES. AT THIS TIME IT
APPEARS THE STORM TRACK COULD DRIFT INTO WESTERN KLAMATH COUNTY
BY THE EVENING. WHILE MEASURABLE RAIN IS POSSIBLE UNDERNEATH THE
CORE OF THE STORMS...THEY ARE EXPECTED TO BE MOSTLY DRY AS THE
INITIATE...AND THEN ARE MORE LIKELY TO PRODUCE RAIN AS THEY MOVE
NORTHWARD INTO OREGON. IN AREAS WHERE FUELS ARE DRY FIRE STARTS
ARE ANTICIPATED.

CAZ280-281-284-020400-
/O.CON.KMFR.FW.W.0001.110801T2000Z-110802T0400Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
1042 AM PDT MON AUG 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR LIGHTNING WITH INSUFFICIENT MOISTURE FOR FIRE ZONES 280...
281 AND 284...

* AFFECTED AREA: FIRE ZONES 280...281...AND 284

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 
  1300 AND 1700 LOCAL TIME THIS AFTERNOON AND CONTINUE THROUGH 
  THIS EVENING. LIGHTNING COVERAGE IS EXPECTED TO INCREASE TO 
  SCATTERED AS THE DAY PROGRESSES.

* OUTFLOW WINDS...WIND GUSTS UP TO 40 MPH ARE POSSIBLE.

* IMPACTS...STORMS ARE EXPECTED TO BE MAINLY DRY THIS 
  AFTERNOON. AS THEY INCREASE IN COVERAGE AND MOVE NORTHWARD 
  THIS EVENING WETTING RAIN MAY OCCUR UNDERNEATH THE CORE OF 
  THE STORMS...BUT LITTLE IF ANY RAIN IS EXPECTED ON THE 
  PERIPHERY OF THE STORMS. WHERE DRY FUELS AND LIGHTNING OCCURS 
  FIRE STARTS ARE ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

ORZ621-623-624-020400-
/O.CON.KMFR.FW.W.0001.110801T2000Z-110802T0400Z/
SISKIYOU MOUNTAINS-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
1042 AM PDT MON AUG 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR LIGHTNING WITH INSUFFICIENT MOISTURE FOR FIRE ZONES 621...
623...AND 624...

* AFFECTED AREA: FIRE ZONES 621 AND 623 ESPECIALLY AT THE LOWER 
  ELEVATIONS...AND THE NORTHWEST PORTION OF FIRE ZONE 624 
  ESPECIALLY LOW AND MID ELEVATION AREAS CLOSEST TO THE CASCADE 
  MOUNTAINS.

* THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED TO MOVE INTO THESE 
  AREAS FROM THE SOUTH AND SOUTHWEST THIS AFTERNOON AND 
  EVENING. LIGHTNING COVERAGE IS EXPECTED TO INCREASE TO 
  SCATTERED LATE THIS AFTERNOON AND THIS EVENING.

* OUTFLOW WINDS...WIND GUSTS UP TO 40 MPH ARE POSSIBLE.

* IMPACTS...GRASS AND BRUSH AREAS ARE THE PRIMARY CONCERN FOR
  FIRE STARTS. DUE TO WETTER FUELS IN THE TIMBER...FIRE STARTS 
  ARE LESS LIKELY THERE. SIGNIFICANT RAIN MAY OCCUR UNDERNEATH 
  THE CORE OF THE STORMS...BUT LITTLE IF ANY RAIN IS EXPECTED 
  ON THE PERIPHERY OF THE STORMS. WHERE DRY FUELS AND LIGHTNING 
  COMBINE FIRE STARTS ARE ANTICIPATED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

&&

$$

BTL

VISIT US AT WWW.WEATHER.GOV/MEDFORD
445 
WWUS86 KMFR 020020
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
520 PM PDT MON AUG 1 2011

CAZ280-281-284-ORZ621-623-624-020130-
/O.CAN.KMFR.FW.W.0001.000000T0000Z-110802T0400Z/
WESTERN KLAMATH NATIONAL FOREST-
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-SISKIYOU MOUNTAINS-SOUTHERN OREGON CASCADES-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
520 PM PDT MON AUG 1 2011

...RED FLAG WARNING IS CANCELLED FOR FIRE ZONES 280...281...284...621...623
AND 624...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. 

ISOLATED THUNDERSTORMS MAY STILL DEVELOP THIS EVENING BUT COVERAGE
WILL BE MUCH LESS THAN EXPECTED. THE MOST UNSTABLE AREA WILL BE IN
SOUTHERN OREGON FROM CRATER LAKE NORTHEASTWARD INTO NORTHERN
KLAMATH AND LAKE COUNTIES.

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 1, 1:36 AM PDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 1, 1:36 AM PDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
136 AM PDT MON AUG 1 2011

.DISCUSSION...WE ARE CONTINUING TO FOCUS ON AFTERNOON CONVECTIVE
POTENTIAL FOR THE NEXT COUPLE OF AFTERNOONS AS TROUGHING OFFSHORE
GRADUALLY WORKS TOWARD THE COAST. WE SAW A PRETTY GOOD BATCH OF
THUNDERSTORMS ROLL FROM THE WESTERN SISKIYOUS ACROSS THE CASCADES
AND ONTO THE EAST SIDE LAST EVENING. THE PATH WAS ABOUT AS
EXPECTED BUT THE STORMS WERE A LITTLE MORE NUMEROUS AND FORMED
FURTHER SOUTH THAN EXPECTED. AM THINKING WE WILL SEE A REPEAT OF
THIS TODAY, BUT PERHAPS WITH A LITTLE MORE COVERAGE. INSTABILITY
PARAMETERS ARE SLIGHTLY MORE FAVORABLE TODAY WITH INCREASING
THETA-E ALONG THE CASCADES (LEADING TO MODERATE CAPES) AND
ABSOLUTELY UNSTABLE LAPSE RATES DEVELOPING ACROSS THE EAST SIDE AT
THE HEIGHT OF DAYTIME HEATING. IN ADDITION...THE SHORT WAVE
CURRENTLY MOVING OVER THE BAY AREA WILL MOVE INTO OUR AREA RIGHT
AROUND 00Z. THIS SHORT WAVE IS DEFINITELY STRONGER THAN WHAT WE
HAD YESTERDAY. THE ONLY LIMITING FACTOR WILL BE JET DYNAMICS. WE
HAD A 60-70KT JET CORE JUST NORTH OF US YESTERDAY WHICH LED TO
PRETTY GOOD SPEED DIVERGENCE ALOFT. THIS JET WILL BE WELL EAST OF
US. NEVERTHELESS WE EXPECT ANOTHER OUTBREAK OF CONVECTION OVER THE
WESTERN SISKIYOUS AND SOUTHERN CASCADES THIS AFTERNOON. MID LEVEL
FLOW HAS A SLIGHTLY MORE SOUTHERLY COMPONENT THAN YESTERDAY SO
STORMS MAY TEND TO BE SLIGHTLY FURTHER WEST. THE DEEPEST MONSOONAL
MOISTURE WILL REMAIN EAST OF US SO STORMS ARE LIKELY TO START OUT
FAIRLY DRY AND GRADUALLY TURN WET AS THEY FEED ON HIGHER THETA-E
AIR TO THE NORTH AND EAST.

STORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY AFTERNOONS AS
THE UPPER TROUGH GETS CLOSER TO THE COAST. AM CURRENTLY NOT ABLE
TO PICK OUT ANY SIGNIFICANT SHORT WAVES EITHER DAY, SO POPS WILL
CONTINUE TO BE BROAD BRUSHED MAINLY CASCADES/SISKIYOUS EASTWARD.
TEMPS WILL LIKELY BE AROUND NORMAL THROUGH MID WEEK AS HEIGHTS
GRADUALLY FALL. THE MAIN TROUGH AXIS LOOKS LIKE IT WILL COME
ASHORE ON THURSDAY. WHILE THE MODELS AREN'T SHOWING MUCH QPF WITH
THE TROUGH, IT'S HARD TO IMAGINE NOT GETTING AT LEAST SOME
CONVECTION AS IT MOVES THROUGH.

THE MODELS ALL SHOW GENERAL WEAK TROUGHING REESTABLISHING ITSELF
ALONG THE COAST THROUGH NEXT WEEKEND AND INTO NEXT WEEK. SO THERE
CONTINUES TO BE NO SIGN OF ANY BIG RIDGE OR HOT WEATHER OUTBREAK
FOR US AS FAR AS WE CAN SEE AT THIS POINT.

&&

.AVIATION...IFR CIGS ALONG THE COAST AS STRATUS FILLS IN THROUGH
01/12Z. VFR WILL RETURN TO THE COAST AFTER 01/15Z. VFR ELSEWHERE
EXCEPT PSBL MVFR CIGS/VIS IN SCT CB/TS FROM WESTERN SISKIYOU CTY
THROUGH THE CASCADES AND ONTO THE EAST SIDE...MAINLY AFTER 01/21Z.
CB/TS MOST LIKELY TO AFFECT KLMT WITH SLGT CHC AT KMFR BETWEEN
02/00-02/06Z. CB/TS WILL DIMINISH AT 02/06Z WITH VFR
THEREAFTER...EXCEPT IFR AT COAST AS STRATUS REDEVELOPS.

&&

.FIRE WEATHER...WILL BE UPGRADING FIRE WEATHER WATCH TO RED FLAG
WARNING FOR TODAY. WE EXPECT SCATTERED THUNDERSTORMS OVER THE
SISKIYOUS AND CASCADES LATE THIS AFTERNOON WHICH WILL SPREAD INTO
SOME VALLEYS BY THIS EVENING. WHILE HIGHER ELEVATION FUELS MAY NOT
BE RECEPTIVE TO FIRE STARTS...LOWER ELEVATIONS ARE. HIGHEST THREAT
OF FIRE STARTS AND INITIAL ATTACK PROBLEMS WILL BE IN VALLEYS
IMMEDIATELY ADJACENT TO SISKIYOUS AND CASCADES. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
     ORZ027>031.

CA...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
     CAZ080-081-083-084.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
     PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THIS MORNING FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
     AFTERNOON FOR PZZ370.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 5:06 PM PDTSpecial Weather StatementMFRSiskiyou24 min
Jul 31, 7:07 PM PDTFire Weather WatchMFRSiskiyou14 hr
Jul 31, 5:25 PM PDTSpecial Weather StatementMFR35 min
Jul 31, 5:48 PM PDTSpecial Weather StatementMFRJackson27 min

Nearby

Red Flag Warnings in Oregon, 2011Red Flag Warnings in California, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.